Georgia, 2006

Damaging Wind in Georgia, June 27, 2006

June 27, 2006 · NWS JAX · 1 event in 1 county or zone

A trained spotter measure a wind gust to 60 mph south of Homerville in a thunderstorm.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A trained spotter measure a wind gust to 60 mph south of Homerville in a thunderstorm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 27, 2:12 PM EST, 11 minutes earlier.

Area forecast discussion, Jun 27, 2:12 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
312 PM EDT TUE JUN 27 2006

.SHORT TERM...WEAK TROPICAL SYSTEM IMPACTING THE CAROLINAS WITH A
TRAILING COLD FRONT EXTENDING SOUTHWEST ACROSS GEORGIA AND THE
FLORIDA PANHANDLE. DEEP UPPER TROUGH OVER THE MISSISSIPPI VALLEY
REGIONS IS TRANSITIONING EAST...ALBEIT SLOWLY. DOPPLER RADARS INDICATE
BAND OF SHOWERS AND THUNDERSTORMS ALONG THE STATE LINE...PRECEDING
THIS FRONTAL BOUNDARY...WITH CLUSTERS OF SHOWERS AND THUNDERSTORMS
ELSEWHERE ACROSS THE CWA.

MOISTURE AVAILABILITY WILL GRADUALLY DECREASE THROUGH THE SHORT-
TERM PERIOD...WITH GREATEST COVERAGE EACH DAY ACROSS THE EASTERN
HALF OF JAX CWA DUE TO PREVAILING WESTERLY FLOW. AFOREMENTIONED
FRONTAL BOUNDARY IS FORECAST TO BECOME DIFFUSE OVER JAX CWA (OR
JUST WEST OF JAX CWA). WILL CAP POPS AT 40 PERCENT DUE TO LIMITED
MOISTURE AFTER TODAY.

.LONG TERM (SAT THRU TUE)...WEAK PRESSURE PATTERN/SYNOPTIC PATTERN
IS EXPECTED THROUGHOUT THE EXTENDED PERIOD WITH TYPICAL SUMMER-
TIME PATTERN IN FULL SWING. BEST RAIN CHANCE WILL EXIST SOUTH OF
INTERSTATE 10...DUE TO SEA BREEZE MERGERS.

&&

.MARINE...NO HEADLINES. LOW PRESSURE DEPARTING TO THE NORTHEAST
WITH PRESSURE GRADIENT WEAKENING OVER THE LOCAL AREA. WEAK
FRONTAL BOUNDARY IS FORECAST TO STALL OVER NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA BY MID-WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  70  92  68 /  30  20  30  20
SSI  90  76  88  75 /  30  20  40  30
JAX  92  72  90  72 /  40  20  50  30
SGJ  89  75  87  75 /  50  30  50  30
GNV  91  71  91  70 /  50  20  40  20
OCF  91  71  90  70 /  50  20  40  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...ENYEDI
Hazardous weather outlook, Jun 27, 9:45 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1045 AM EDT TUE JUN 27 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1045 AM EDT TUE JUN 27 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INLAND
WITH THE WEST COAST SEABREEZE EARLY THIS AFTERNOON AFFECTING
INTERIOR NORTHEAST FLORIDA. CONVECTION WILL INCREASE IN COVERAGE
AND POSSIBLY INTENSITY THIS AFTERNOON ALONG THE FLORIDA EAST
COAST AS THE WEST COAST SEABREEZE MERGES WITH A WEAK EAST COAST
SEABREEZE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER SOUTHEAST GEORGIA THIS AFTERNOON.

THE MAIN CONVECTION CONCERNS WILL BE LOCALLY HEAVY
RAINFALL AND DANGEROUS LIGHTNING STRIKES. STORM MOTION WILL BE TO THE
EAST NORTHEAST AROUND 15 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ/ABE

In the hours before

Special weather statement, Jun 27, 12:53 PM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT TUE JUN 27 2006

FLZ022-023-271845-
BAKER-COLUMBIA-
153 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA
COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 245 PM EDT...

AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES WEST OF TAYLOR...OR 14 MILES
EAST OF WHITE SPRINGS...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 245 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 27, 1:11 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT TUE JUN 27 2006

GAZ162-163-271915-
CLINCH-ECHOLS-
211 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM
EDT...

AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF MAYDAY...OR 12 MILES
SOUTH OF LAKELAND...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND MAYDAY...DU PONT AND HOMERVILLE THROUGH
315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 27, 1:38 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE JUN 27 2006

FLZ024-025-271930-
DUVAL-NASSAU-
238 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...

AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CALLAHAN...MOVING EAST AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NASSAU
VILLAGE-RATLIFF...CALLAHAN...NORTH OF JACKSONVILLE
INTERNATIONAL...YULEE...FERNANDINA BEACH AND AMELIA CITY THROUGH 330
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED.
POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY
ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY
ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY
LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 27, 1:47 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
247 PM EDT TUE JUN 27 2006

FLZ036-040-271945-
ALACHUA-MARION-
247 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
AND NORTHWEST MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 345 PM EDT...

AT 247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF FLEMINGTON...OR 7
MILES NORTHEAST OF WILLISTON...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
FLEMINGTON...MICANOPY...REDDICK...MCINTOSH...CROSS CREEK...LOCHLOOSA
AND CITRA THROUGH 345 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF
30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 27, 2:06 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             2 S CALLAHAN            30.53N 81.83W
06/27/2006  M0.25 INCH       NASSAU             FL   PUBLIC

&&

AENYEDI
Special weather statement, Jun 27, 2:09 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT TUE JUN 27 2006

GAZ162-272000-
ECHOLS-
309 PM EDT TUE JUN 27 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM
EDT...

AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF NEEDMORE...OR 7 MILES
NORTH OF JASPER...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND NEEDMORE THROUGH 400 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinch

When
June 27, 2:23 PM EST
Where
Clinch County, 8 mi S of Homerville
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
30.917, -82.750

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515479.